Thunderstorm Wind, Warren
- When
- June 1, 2:40 PM EST
- Where
- Warren County, Blairstown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.980, -74.950
A severe thunderstorm knocked down trees in Blairstown.
An unseasonably warm and humid air mass for early June helped trigger some widely scattered severe thunderstorms across the northern half of New Jersey.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
An unseasonably warm and humid air mass for early June helped trigger some widely scattered severe thunderstorms across the northern half of New Jersey.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 1, 11:35 AM EST, 3 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1235 PM EDT FRI JUN 1 2007 .SYNOPSIS... A VERY WARM AND HUMID AIRMASS WILL BE ACROSS THE AREA TODAY AS HIGH PRESSURE REMAINS OFF THE EAST COAST. THE HEAT AND HUMIDITY WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA BOTH TODAY AND SATURDAY. THE THUNDERSTORMS WILL BE ACCOMPANIED BY DOWNPOURS WHICH MAY RESULT IN LOCALIZED FLOODING. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... WE SEE A WEAK UPPER JET THIS MORNING WELL TO THE NORTH THAT COULD PROVIDE SOME UPPER SUPPORT FOR AFTERNOON CONVECTION. IT IS TIED TO A WEAK MID LEVEL IMPULSE THAT SHOWS UP OVER OH ON THE MORNING WATER VAPOR IMAGERY AND THAT IS PROGGED MORE FOR THE NORTHERN AND CENTRAL ZONES THAN THE SOUTHERN ONES. THERE MAY BE SOME LEFTOVER BOUDARIES FROM LAST NIGHTS CONVECTION IN THE NORTH, AND THERE MAY BE SOME DIFFERENTIAL HEATING FOR THE SLOPES OF THE NWRN AREAS, AND EACH COULD ACT AS A SMALL SCALE TRIGGER GIVEN DECENT CAPES NORTH AND CENTRAL. DOWN SOUTH, THE CAPES DONT LOOK QUITE AS IMPRESSIVE AND POSSIBLY THE BEST TRIGGER WOULD BE A SEA OR BAY BREEZE. WINDS JUST ABOVE THE SFC ARE NOT STRONG, BUT THEY DO HAVE A WESTERLY COMPONENT AND MAY ACT TO RETARD THE WESTWARD PROGRESSION OF THE SEA BREEZE. GIVEN ALL THIS, WE LOWERED THE POPS DOWN SOUTH TO SLIGHT CHANCE, WHICH HAD THE AFFECT OF MAKING THEM SILENT IN THE TONIGHT PORTION OF THE TEXT PRODUCT. GIVEN THE PWATER VALUES, THE MENTION OF HEAVY RAIN WHERE WE MAINTAINED A CHANCE LOOKED GOOD. UPPER WIND FIELDS ARE FAIRLY WEAK, SO WHILE NO SEVERE WEATHER IS EXPECTED, A FEW OF THE SLOW MOVERS WILL RESULT IN SOME LOCAL FLOODING LIKE ON THURSDAY. SKY COVER LOOKS MOSTLY SUNNY AT THIS TIME, BUT SHOULD GO TO PARTLY SUNNY SOON GIVEN THE DYNAMICS AND THE CONVECTIVE TEMPS. THE ANTICIPATED SLOW MOVEMENT OF THE SEA BREEZE MAY MAKE INLAND PORTIONS OF THE COASTAL COUNTIES MOVE TO TEMPERATURES CLOSE TO WELL-INLAND VALUES, OTHERWISE SOUNDINGS GENERALLY SUPPORTED TEMPERATURES PUSHING 90 AWAY FROM WATER AND HIGHER ELEVATIONS. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... SHOWERS AND THUNDER WILL DIMINISH TONIGHT AND THEN FIRE UP AGAIN ON SATURDAY AFTERNOON AS THE VERY WARM AND HUMID AIR MASS REMAINS IN PLACE. THUNDERSTORM DEVELOPMENT WILL BE TIED TO WEAK UPPER FEATURES WHICH ARE NOT WELL HANDLED BY THE MODELS,SO A GENERIC 30/40 POP WAS USED FOR SATURDAY FOR NOW. THE BETTER CHANCES WILL BE ACROSS THE NORTH, CLOSER TO THE BETTER WESTERLY FLOW ALOFT. && .LONG TERM /SUNDAY THROUGH THURSDAY/... THE PERIOD BEGINS WITH THE WEAKENING OF THE UPPER RIDGE OVER THE MID-ATLANTIC REGION. FURTHER TO THE WEST, A DEEP NORTHERN STREAM TROF IS FORECAST TO MOVE ACROSS THE UPPER MISSISSIPPI VALLEY WHILE SOME WEAKER SOUTHERN STREAM ENERGY TRACKS OVER THE SOUTHEASTERN UNITED STATES. SURFACE REFLECTIONS ARE FORECAST TO BE IN PLACE WITH BOTH SYSTEMS. WHILE IT APPEARS BOTH SYSTEMS WILL MERGE SOMETIME ON TUESDAY WELL TO OUR NORTH, THE REGION WILL BE SQUEEZED SUNDAY AND MONDAY. A COLD FRONT IS EXPECTED TO CROSS THE FORECAST AREA ON WEDNESDAY. WHILE SOLUTIONS MAINTAIN A GOOD CONSENSUS WITH NORTHERN STREAM ENERGY, THERE ARE SOME ISSUES WITH THE SOUTHERN FEATURE AND HOW CLOSE IT WILL TRAVEL TO THE COAST AS IT LIFTS FROM THE GULF OF MEXICO. IN SHORT, A BLEND OF THE ECMWF AND NCEP ENSEMBLE WAS USED TO CONSTRUCT THE SUNDAY THROUGH TUESDAY PERIOD. THIS METHOD WAS USED TO GIVE THE SOUTHERN STREAM LOW AN INTERMEDIATE TRACK BETWEEN ALL THE SOLUTIONS. FOR US, THIS KEEPS THE LOW FAR ENOUGH OFFSHORE WHERE ONLY MARINE INTERESTS COULD BE AFFECTED. FOR WEDNESDAY AND THURSDAY, MORE WEIGHT WAS GIVEN TO THE NCEP ENSEMBLE MEAN. ILL KEEP THE MENTION OF SHOWERS AND THUNDERSTORMS FROM SUNDAY THROUGH TUESDAY AS BOTH SYSTEM ARE FORECAST TO WORK CLOSER TO THE REGION BEFORE SENDING A BOUNDARY THROUGH THE REGION. A SECONDARY BOUNDARY IS EXPECTED FOR WEDNESDAY, BUT AFTER MOST OF THE MOISTURE DEPARTS. FOR THIS REASON, ILL JUST PAINT SOME POPS ACROSS THE NORTHERN HALF OF THE CWA. THURSDAY LOOKS DRY AT THIS TIME IN A POST FRONTAL ENVIRONMENT. && .AVIATION /07Z FRIDAY THROUGH TUESDAY/... SHOWERS AND TSTMS WILL CONTINUE TO DISSIPATE THROUGH THE LATE NIGHT HOURS AND BE GONE BY SUNRISE. THEY SHOULD NOT GET ANY FARTHER S THAN PHL. IN THE TAFS, I KEPT SOME SHWRS AND TSTMS UNTIL 08Z WITH THE EXPECTATION THEY SHOULD BE GONE AFTER THAT. THEN THERE SHOULD BE MVFR CONDITIONS AT ABE/RDG FROM LIGHT FOG DUE TO THE RAIN THAT FELL. THESE MVFR VSBYS COULD GET INTO PHL/PNE/TTN BUT CONFIDENCE IS LOW SO IT IS NOT YET IN THE TAFS. DURING THE DAY FRIDAY, ANY FOG/LIGHT FOG WILL DISSIPATE BY 14Z WITH VFR CONDITIONS AT ALL SITES. SCTD TSTMS ARE AGAIN EXPECTED TO FORM THIS AFTN AND EVENING WITH THE BEST CHANCES MAINLY TO THE N OF PHL AND HAVE INCLUDED A CB GROUP FOR THE AFTN/EVENING HOURS. THEN BEYOND THE TERMINAL FCST PERIOD, SCTD SHOWERS OR TSTMS COULD DEVELOP AGAIN EACH AFTN/EVENING THROUGH TUE. && .MARINE... BERMUDA HIGH PRESSURE HAS DEVELOPED PUTTING THE FORECAST WATERS UNDER A S TO SW FLOW REGIME ON THE WESTERN PERIFERY OF THE HIGH. CONDITIONS SHOULD REMAIN TRANQUIL ON THE COASTAL WATERS TODAY, BUT SOME TSTMS THAT DEVELOP ON LAND MOVE OVER THE WATER THIS AFTN OR EVENING AND AGAIN SATURDAY AFTERNOON/EVENING CAUSING SOME GUSTY WINDS. OTHERWISE, WINDS AND SEAS SHOULD STAY BELOW SCA CRITERIA INTO SUNDAY MORNING. DEPENDING ON A LOW PRESSURE FROM THE SOUTH /SEE NEXT PARAGRAPH/, SEAS MIGHT INCREASE TO SCA LATE SUNDAY. THEN, A LOW PRESSURE SYSTEM, THAT IS ORIGINATING IN THE TROPICS IS EXPECTED TO MOVE NE FROM FLORIDA TO THE CAROLINAS OVER THE WEEKEND AND THEN THIS LOW SHOULD MOVE BY THE COASTAL WATERS OF NJ/DE SOMETIME IN THE SUNDAY NIGHT/MONDAY TIMEFRAME. THE CURRENT FCST WILL ONLY SHOW WINDS AND SEAS THAT WOULD SUPPORT SCA, HOWEVER, DEPENDING ON THE TRACK OF THIS LOW, ROUGH SEAS AND POSSIBLY GALE FORCE WINDS COULD AFFECT THE COASTAL WATERS AND PERHAPS LOWER DELAWARE BAY. THERE IS A LOW RISK OF RIP CURRENTS TODAY. DEPENDING ON THE LOW PRESSURE SYSTEM MENTIONED ABOVE, ENHANCED RIP CURRENTS COULD AFFECT THE AREA SUNDAY AND MONDAY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...PO NEAR TERM...DELISI SHORT TERM...PO LONG TERM...RK AVIATION...RNS MARINE...RNS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 351 AM EDT FRI JUN 1 2007 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-067>071-020800- NEW CASTLE-KENT DE-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 351 AM EDT FRI JUN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND PERSIST THROUGH THE EARLY EVENING. THE RATHER SLOW MOVEMENT OF THE STORMS WILL RESULT IN LOCALIZED FLOODING IN AREAS OF PERSISTENT DOWNPOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-DEZ004-NJZ014-024>026-020800- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 351 AM EDT FRI JUN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN DELAWARE...DELAWARE BAY WATERS...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. DOWNPOURS AND LIGHTNING WILL AFFECT THE COASTAL AREAS AND WATERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A LOW PRESSURE SYSTEM, THAT IS ORIGINATING IN THE TROPICS IS EXPECTED TO MOVE NE FROM FLORIDA TO THE CAROLINAS OVER THE WEEKEND AND THEN THIS LOW SHOULD MOVE BY THE COASTAL WATERS OF NJ/DE SOMETIME IN THE SUNDAY NIGHT/MONDAY TIME FRAME. DEPENDING ON THE TRACK OF THIS LOW, ROUGH SEAS AND POSSIBLY GALE FORCE WINDS COULD AFFECT THE COASTAL WATERS AND PERHAPS LOWER DELAWARE BAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1121 AM EDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM TSTM WND DMG 5 NNE PHILLIPSBURG 40.76N 75.15W
05/31/2007 WARREN NJ COUNTY OFFICIAL
TREE DOWN ALONG COUNTY ROUTE 519 IN HARMONY TOWNSHIP.
0535 PM HAIL MACUNGIE 40.52N 75.55W
05/31/2007 E0.50 INCH LEHIGH PA TRAINED SPOTTER
0600 PM HAIL BRODHEADSVILLE 40.92N 75.40W
05/31/2007 E0.88 INCH MONROE PA TRAINED SPOTTER
0830 PM TSTM WND DMG 7 NW ALBURTIS 40.58N 75.69W
05/31/2007 LEHIGH PA EMERGENCY MNGR
TREES AND ELECTRIC POLES DOWN NEAR THE INTERSECTION OF
OLD ROUTE 22 AND ROUTE 863 NEAR NEW SMITHVILLE IN
WEISENBERG TOWNSHIP.
0830 PM HAIL 7 NW ALBURTIS 40.58N 75.69W
05/31/2007 E0.75 INCH LEHIGH PA EMERGENCY MNGR
HAIL COVERED THE GROUND IN NEW SMITHVILLE, PA.
&&
JJMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 216 PM EDT FRI JUN 1 2007 NJZ001-007-011945- SUSSEX-WARREN- 216 PM EDT FRI JUN 1 2007 ...A STRONG THUNDERSTORM WILL AFFECT SUSSEX AND WARREN COUNTIES... AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ALONG THE EASTERN PIKE AND MONROE COUNTY BORDER. AND WAS MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR CRANDON LAKES AROUND 245 PM...NEWTON...ALLAMUCHY AROUND 300 PM...ANDOVER AROUND 315 PM...LAKE MOHAWK AND OGDENSBURG AROUND 330 PM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO AROUND 40 MPH ARE POSSIBLE. EXPECT SMALL HAIL AND FREQUENT...DANGEROUS LIGHTNING FROM THIS STORM. IF YOU SEE THREATENING WEATHER, SEEK SHELTER IMMEDIATELY. TFG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 233 PM EDT FRI JUN 1 2007 NJZ007-PAZ055-012000- MONROE-WARREN- 233 PM EDT FRI JUN 1 2007 ...A STRONG THUNDERSTORM WILL AFFECT MONROE AND WARREN COUNTIES... AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MIDDLE SMITHFIELD TOWNSHIP IN MONROE COUNTY AND WAS MOVING SOUTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR BLAIRSTOWN AROUND 315 PM...ALLAMUCHY AND ALLAMUCHY-PANTHER VALLEY AROUND 400 PM. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. TFG
The Philadelphia radar (KDIX), 124 km away, was scanning. The volume nearest the first event began at 19:40 UTC.
2 thunderstorm wind, 2 hail. Local standard time, as filed.
A severe thunderstorm knocked down trees in Blairstown.
A SKYWARN Spotter reported penny size hail near Exit 4 of Interstate 80 north of Columbia.
A second severe thunderstorm dropped penny size hail in Columbia.
A severe thunderstorm knocked down scattered trees and power lines throughout Mercer County. The most concentrated wind damage was in Hopewell, Ewing and Lawrence Townships.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2007Every state in 2007This day in weather historyWarnings in New Jersey, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39583, 39595, 39588, 39653.